Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 10, NWS Midland/Odessa, TX

February 4, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 4, 2008, 8:01 PM MST for Eddy County, New Mexico. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 8:01 PM MST (03:01 UTC)
Expired
Feb 5, 2008, 3:00 AM MST
In force
7 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3999 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 050301 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
901 PM CST MON FEB 4 2008

...HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS TONIGHT...

...WINDY CONDITIONS ARE EXPECTED TO AFFECT MUCH OF WEST TEXAS AND
SOUTHEAST NEW MEXICO TUESDAY AFTERNOON...

...STRONG WINDS ARE POSSIBLE ACROSS THE DAVIS MOUNTAINS ABOVE
6000 FEET ON TUESDAY...

.AS A PACIFIC COLD FRONT MOVES THROUGH THE MOUNTAINS TONIGHT WILL
INCREASE WITH GUSTS TO NEAR 60 MPH. ALSO ON TUESDAY AS A VIGOROUS
UPPER LEVEL STORM SYSTEM OVER NEW MEXICO TRACKS ACROSS WEST TEXAS
STRONG WINDS WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS. WINDY CONDITIONS WILL ALSO AFFECT THE REST OF
SOUTHEAST NEW MEXICO AND WEST TEXAS. WESTERLY WINDS OF 35 TO 45
MPH...AND GUSTS OVER 60 MPH...WILL BE POSSIBLE IN THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS. WESTERLY WINDS OF 25 TO 35
MPH...AND GUSTS OF 45 TO 50 MPH...WILL BE POSSIBLE ELSEWHERE.

NMZ027-TXZ258-051000-
/O.NEW.KMAF.HW.W.0010.080205T0301Z-080205T1000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
801 PM MST MON FEB 4 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST TUESDAY. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
TONIGHT...ESPECIALLY THROUGH GUADALUPE PASS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>082-
051015-
/O.CON.KMAF.WI.Y.0006.080205T1800Z-080206T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON
901 PM CST MON FEB 4 2008 /801 PM MST MON FEB 4 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

STRONG WINDS WILL AFFECT THE NORTHERN PERMIAN BASIN...PRESIDIO
VALLEY ...UPPER TRANS PECOS...BIG BEND AND MARFA PLATEAU REGIONS
TUESDAY AFTERNOON. SUSTAINED WEST WINDS OF 30 TO 40 MPH WILL BE
POSSIBLE DURING THIS TIME...WITH GUSTS NEAR 50 MPH.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ074-051015-
/O.CON.KMAF.HW.A.0008.080205T1200Z-080206T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
901 PM CST MON FEB 4 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY
THROUGH TUESDAY AFTERNOON...

WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE
ACROSS ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS TUESDAY
MORNING THROUGH TUESDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 4, 6:05 PM MST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 4, 6:05 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM CST MON FEB 4 2008

.UPDATE...
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 6 PM CST AS WIND SPEEDS
ACROSS THE AREA HAVE DROPPED BELOW 20 MPH.

RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED AS WIND SPEEDS HAVE
DECREASED. RELATIVE HUMIDITY VALUES REMAIN IN THE TEENS THIS
EVENING WITH MODEST OVERNIGHT RH RECOVERY TO 45-55 PERCENT
EXPECTED.

FIRE WEATHER WATCH AND WIND ADVISORY REMAIN IN EFFECT FOR TUESDAY
AFTERNOON. HIGH WIND WATCH FOR THE DAVIS MOUNTAINS ALSO REMAINS IN
EFFECT FOR TUESDAY MORNING THROUGH TUESDAY AFTERNOON.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 11 AM TO 5 PM MST TUESDAY FOR THE FOLLOWING
     ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
     LEA COUNTY...SOUTHERN LEA COUNTY.

TX...WIND ADVISORY FROM 12 PM TO 6 PM CST TUESDAY FOR THE FOLLOWING
     ZONES...ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
     VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     FIRE WEATHER WATCH FROM 12 PM TO 7 PM CST TUESDAY FOR THE
     FOLLOWING ZONES...BIG BEND AREA...PECOS...TERRELL.

     HIGH WIND WATCH FROM 6 AM TO 6 PM CST TUESDAY FOR THE FOLLOWING
     ZONES...DAVIS/APACHE MOUNTAINS AREA.

&&
Hazardous weather outlook, Feb 4, 1:40 PM MST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CST MON FEB 4 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-052045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
240 PM CST MON FEB 4 2008 /140 PM MST MON FEB 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHWEST WINDS GUSTING UP TO 75 MILES AN HOUR WILL BE
POSSIBLE THROUGH THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS WITH
SOUTHWEST WINDS GUSTING UP TO 65 MPH ACROSS THE DAVIS MOUNTAINS
ABOVE 6000 FEET.  VERY WINDY CONDITIONS WILL ALSO CONTINUE ACROSS
THE VAN HORN/HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...SOUTHEAST NEW
MEXICO PLAINS AND NORTHERN PERMIAN BASIN TROUGH 6 PM CST.  GUSTS UP
TO 55 MPH IN THESE AREAS.  THESE WINDS SHOULD DECREASE AFTER
SUNSET...EXCEPT IN THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS.

DRY AND WINDY CONDITIONS WILL COMBINE WITH DRY VEGETATION AND HIGH
TO VERY HIGH FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS FOR RAPID
FIRE GROWTH AND SPREAD THIS AFTERNOON ACROSS ALL OF SOUTHEASTERN NEW
MEXICO AND WEST TEXAS...EXCEPT FOR THE GUADALUPE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS WILL AGAIN AFFECT SOUTHEASTERN NEW MEXICO AND WEST
TEXAS TUESDAY.  WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED TO
AFFECT MOST OF THE AREA...EXCEPT IN THE DAVIS MOUNTAINS WHERE
STRONGER WINDS COULD OCCUR. A HIGH WIND WARNING IS IN EFFECT FOR
ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS...WHILE A WIND
ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS
TUESDAY AFTERNOON.  THE WINDY CONDITIONS WILL RESULT IN AREAS OF
BLOWING DUST...BUT MAINLY NEAR CONSTRUCTION SITES AND OPEN FIELDS.

THE WINDY CONDITIONS...DRY VEGETATION AND HIGH TO VERY HIGH FIRE
DANGER WILL PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND
SPREAD...BUT ESPECIALLY OVER THE BIG BEND REGION...STOCKTON PLATEAU
AND LOWER TRANS PECOS.  THESE AREAS WILL HAVE LOWER RELATIVE
HUMIDITY VALUES TUESDAY AFTERNOON...SO A FIRE WEATHER WATCH IS IN
EFFECT THERE FROM NOON CST UNTIL 7 PM CST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:49 AM MSTHigh Wind WarningMAF13 hr
Feb 5, 4:57 AM MSTRed Flag WarningMAFPecos, Terrell13 hr

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.